MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC10
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left middle meningeal artery (mma) using swiftpac coils (swiftpacs), a swift coil detachment handle (handle), a benchmark 6f 071 delivery catheter (benchmark), a midway 43 delivery catheter (midway 43), a non-penumbra microcatheter, and a guidewire.During the procedure, the physician advanced the microcatheter over the guidewire.It was reported that the distal end of the guidewire fractured in the mma and will not be removed.The physician then advanced a swiftpac into the target location and placed the swiftpac into the target location using the handle.It was noted that the detachment zone was separated.While retracting the swiftpac pusher assembly, the swiftpac remained intact to the pusher assembly.The physician then advanced the swiftpac back into target location and manually detached the swiftpac into the target location.The guidewire was then exchanged for another guidewire and was advanced through the microcatheter to the different branch of the mma.While advancing a second swiftpac into the target location through the microcatheter, the physician experienced resistance and noticed that the swiftpac had unintentionally detached under fluoroscopy.It was reported that the majority of the swiftpac was in the target location.The physician then used the pusher assembly to push the remaining swiftpac into the target location.The procedure was completed using a third swiftpac, the same handle, the same benchmark, the same midway 43, and the second guidewire.There was no report of an adverse effect to the patient.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20870161
Report Number3005168196-2024-00407
Device Sequence Number8776502
Product Code HCG
UDI-Device Identifier00815948029545
UDI-Public00815948029545
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC10
Device Lot NumberF00013128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale